Flash Flood, Issaquena
- When
- February 5, 3:00 AM CST to 4:15 AM CST
- Where
- Issaquena County, Fitler
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.317, -88.933
A few roads were flooded near Fitler.
21 flash flood, 15 thunderstorm wind, 6 hail, 4 tornado, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 4, 11:03 PM CST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1100 PM CST WED FEB 4 2004 .DISCUSSION... UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS. TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && LISTEMAA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 221 PM CST WED FEB 04 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052021- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 221 PM CST WED FEB 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE. OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA. THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION EARLY THURSDAY MORNING. THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING. ...FLOODING... WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN SPREAD SOUTHEAST BY THURSDAY NIGHT. AMOUNTS OF 3 TO 4 INCHES OF RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD WATCHES WILL BE POSTED. THESE RAINS COMBINED WITH DAMP SOILS...WILL PRODUCE LARGER RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT. ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATION FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY... WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN MISSISSIPPI THURSDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN LINE. THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT SWEEPS DRIER AIR INTO THE REGION. MUCH COLDER AIR WILL INVADE FRIDAY NIGHT THROUGH SATURDAY. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
21 flash flood, 15 thunderstorm wind, 6 hail, 4 tornado, 1 flood. Local standard time, as filed.
A few roads were flooded near Fitler.
A few trees were blown down.
A few power lines were blown down.
A few trees were blown down on power lines.
Four to five inches of rain fell across a large portion of Adams county on the morning of February 5th. This heavy rain caused significant street flooding in the city of Natchez along with other major flooding across the county. Mudslides were reported across the county along with several cars being flooded due to water covering streets.
A few power lines and trees were blown down.
A few trees were blown down.
A few trees were blown down.
Four to five inches of rain fell across the southeast half of Jefferson county on the morning of February 5th. Several streets were flooded in Fayette along with numerous county roads across the southeast half of the county.
A few trees were snapped.
Five to seven inches of rain fell across Copiah county on February 5th. This heavy rain flooded 5 businesses, dozens of county roads and damaged 4 bridges across the county.
A few trees were blown down.
Several roads were flooded in North Jackson with a few roads becoming impassable.
A few trees were blown down.
Five to six inches of rain fell across all of Lincoln county on February 5th. This heavy rain flooded 25 homes, damaged 7 bridges and flooded numerous roads across the county.
Five to seven inches of rain fell across the SE half of Rankin county on February 5th. This heavy rain flooded 22 homes, 32 businesses and numerous roads across the county.
A few trees were snapped and one tree was uprooted.
This tornado touched down just to the northwest of Harrisville and tracked northeast, passing just to the west of Braxton. This tornado caused damage to several homes along Star-Braxton Road. These homes sustained mainly roof damage along with a few homes having windows blown out. One well-constructed home had its roof peeled back. This roofing material was blown several hundred feet down wind and wrapped around trees and a fence. The worst damage occurred 1.5 miles west-norhtwest of Braxton. Here, 70 percent of the forest was flattened. The tornado continued to move northeast into Rankin county, crossing Highway 49 at the Simpson and Rankin county line.
Five to seven inches of rain fell across Simpson county on February 5th. This heavy rain flooded numerous roads across the county and 2 homes.
This tornado moved into Rankin county from Simpson county and continued northeast for 1.5 miles before lifting. While in Rankin county, this tornado downed and snapped dozens of trees. The total path length was 10 miles.
Four to six inches of rain fell across Scott county on February 5th. This heavy rain flooded 2 homes, 3 businesses, 40 roads and damaged 6 bridges.
A few trees were blown down.
Five to seven inches of rain fell across Smith county on February 5th. This heavy rain flooded numerous roads across the county and damaged one bridge.
Heavy rains caused several roads to flood around Walnut Grove and across the southern part of Leake county.
A few trees were blown down on power lines.
A few trees were blown down on power lines.
This tornado touched down 6.5 miles south-southeast of Newton and moved northeast toward Hickory. As this tornado moved northeast it uprooted numerous trees and caused minor roof damage to 2 homes. This tornado was on the ground for 8 miles.
Four to Five inches of rain fell across Franklin county during the morning of February 5th. This heavy rain flooded several roads across the county and caused one car to stall in high water.
A few trees were blown down on power lines across the county.
Five to seven inches of rain fell across Neshoba county on February 5th. This heavy rain flooded 62 roads across the county. Seven homes were also flooded.
Five to seven inches of rain fell across Noxubee county on February 5th. This heavy rain flooded numerous roads across the county.
Five to seven inches of rain fell across Newton county on February 5th. This heavy rain caused 2 homes to flood. In addition, 50 roads were flooded across the county.
This short track tornado touched down 1 mile northwest of Collinsville and tracked northeast for 1.5 miles. This tornado blew over a house under construction, destroyed a utility shed and caused minor damage to another house. The bed of a pick-up truck was lifted and set down on a small utility trailor. In addition, several trees were uprooted as the tornado moved northeast.
Five to seven inches of rain fell across Kemper county on February 5th. This heavy rain flooed numerous roads across the county.
Four to six inches of rain fell across a large portion of Lawrence county on February 5th. This heavy rain flooded 3 homes and numerous roads across the county.
A few trees and power lines were blown down on the west and northwest sides of the city.
Three to six inches of rain fell across Lauderdale county on February 5th with and axis of higher amounts, between 6 and 7 inches, across the northwest portion of the county. This heavy rain caused 68 roads to flood across the county and 1 home. The intersection of Interstate 20 and 59 had 1 foot of water covering it.
Heavy rains caused a few county roads to be washed out over the northwest portion of Jefferson Davis county.
Heavy rains caused numerous roads to be flooded across the county. Two businesses were also flooded.
Heavy rains, 3 to 6 inches, caused numerous roads to flood across the northwest portion of Jasper county.
Heavy rains on February 5th caused creeks and rivers to rise out of their banks and cause flooding on February 6th. Eleven homes and 30 roads were flooded by rising streams and creeks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyThe tornado archive for Mississippi, 2004Warnings in Mississippi, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383001, 5383002, 5383003, 5383004, 5383005, 5383006, 5383007, 5383433, 5383434, 5383435, 5383436, 5383437, 5383438, 5383439, 5383440, 5383441, 5383442, 5383443, 5383445, 5383826, 5383444, 5383827, 5383828, 5383829, 5383830, 5383135, 5383831, 5383832, 5383833, 5383834, 5383835, 5383836, 5383837, 5383838, 5383839, 5383820, 5383821, 5383822, 5383823, 5383824, and more.